Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 12, 2021, 11:04 AM EDT for Madison County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 11:04 AM EDT (15:04 UTC)
- Expired
- Jul 12, 2021, 11:45 AM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
County Madison County, FL
The radar
The Moody AFB radar (KVAX), 66 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WWUS82 KTAE 121504
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1104 AM EDT Mon Jul 12 2021
FLZ019-121545-
Madison FL-
1104 AM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 1145
AM EDT...
At 1104 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Madison, moving northeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Madison, Greenville, Lovett, Moseley Hall, Hopewell, Cherry Lake,
Hamburg, Hanson and Pinetta.
LAT...LON 3031 8347 3030 8347 3030 8356 3042 8374
3043 8372 3045 8373 3055 8367 3055 8364
3058 8362 3058 8360 3064 8360 3064 8361
3065 8360 3064 8334 3063 8328 3062 8327
3060 8326
TIME...MOT...LOC 1504Z 213DEG 13KT 3045 8358
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 10:37 AM EDT, 27 minutes earlier.
Area forecast discussion, Jul 12, 10:37 AM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1037 AM EDT Mon Jul 12 2021 .UPDATE... A moist environment is in place today with the 12z KTAE sounding showing a preciptable water value of 1.9 inches. Expect scattered to numerous showers and thunderstorms to develop across the area today as mentioned in the previous discussion. A few stronger storms cannot be ruled out as an upper low east of the area drifts westward with slightly cooler mid-level temperatures. As such, the SPC has introduced a marginal risk of severe weather across the area today with gusty winds the main threat and perhaps some hail. && .PREV DISCUSSION [634 AM EDT]... .NEAR TERM [Through Tonight]... A quasi-stationary upper level trough centered across the central Mississippi valley is expected to remain in place as a large omega block upstream across the western conus, and a Bermuda upper level ridge work together to keep the large scale flow pattern predominantly in place over the next day or so. At the surface, a Bermuda high pressure centered over the Atlantic is imposing a predominantly southerly to southeasterly flow across the region. Continued moisture advection into the region is leading to rich deep moisture with PW values between 1.7-1.9 inches for today, which will support scattered coverage of afternoon storms. The deep moisture in conjunction with the mid level convergence occurring over our region from the aforementioned trough and ridge will allow for widespread coverage of showers and thunderstorms throughout the entire day today. High temperatures will generally remain in the upper 80s, with portions of SW Georgia reaching the low 90s. Lows overnight are expected to drop into the low 70s. .SHORT TERM [Tuesday Through Wednesday]... Surface ridging over the Atlantic will slide west through the short term with the region generally in southeasterly flow. Showers and thunderstorms will continue each day in the short term, although activity may last a little later with convection pushing in from the east. In addition, an increase in PW values (2+) inches will help to allow for higher PoPs on Wednesday. Expect highs around 90 and lows in the 70s. .LONG TERM [Wednesday Night Through Monday]... With a weak disturbance still over the eastern Gulf, high PoPs will persist into Thursday with the better chances across the western portion of the CWA where PW values remain 2+ inches. After this, the chance for showers and thunderstorms is expected to decrease over the weekend with slighter "drier" weather (in terms of the PoPs) than we have observed recently. Highs around 90 late in the week will increase to the lower 90s for the weekend. Lows will remain in the low to mid 70s. .AVIATION... [Through 12Z Tuesday] VFR conditions are currently being observed at all TAF sites this morning. This trend is expected to remain through the remainder of the morning hours. Convection is expected to start early today, with scattered showers and thunderstorms potentially impacting all terminals, which can briefly bring MVFR to LIFR conditions. VFR conditions are expected outside of shower and thunderstorm activity. VFR conditions are currently expected through the overnight hours tonight into tomorrow. .MARINE... An active pattern will persist over the next few days with even higher chances on Wednesday as a result of a disturbance moving across the region. Southeast to east winds will persist through the week with wave heights of 1 to 2 feet and up to 3 feet offshore. .FIRE WEATHER... Shower and thunderstorm activity is expected once again today. Minimum RH values are expected to be in the 50-60 percent range today and tomorrow. Dispersions are expected to be low today for all Florida zones. Despite low dispersions, there are currently no fire weather concerns at this time. .HYDROLOGY... The Fenholloway River at Foley and Steinhatchee both continue in minor flood stage this morning but are on a downward trend. The Suwannee River at Rock Bluff and Manatee Springs continue to rise and may reach minor flood stage late this week. Otherwise, a few additional rivers remain in action stage. While we are in a more active pattern, widespread rainfall amounts will be around 0.5-1.0 inch. These widespread values are not anticipated to cause additional concerns, however, isolated higher values are expected though and these higher amounts may lead to localized minor flooding, particularly with higher rain rates and training. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 88 72 91 73 90 / 70 20 60 20 60 Panama City 86 74 88 74 88 / 60 20 50 20 50 Dothan 88 70 89 70 89 / 70 30 60 20 50 Albany 91 72 92 73 92 / 60 30 60 20 50 Valdosta 90 70 92 72 90 / 70 30 50 20 60 Cross City 90 72 92 73 90 / 50 30 60 30 60 Apalachicola 85 75 86 76 86 / 70 20 40 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...DVD NEAR TERM...Bunker SHORT TERM...Fieux LONG TERM...Fieux AVIATION...Bunker MARINE...Fieux FIRE WEATHER...Bunker HYDROLOGY...Fieux
In the hours before
Special weather statement, Jul 12, 9:30 AM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
930 AM EDT Mon Jul 12 2021
FLZ027-115-127-121415-
Coastal Wakulla FL-Coastal Franklin FL-Inland Wakulla FL-
930 AM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 1015 AM EDT...
At 930 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Crawfordville, moving northeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, St. Marks, Sopchoppy, Alligator Point, Shadeville,
Saint Teresa, Bald Point, Hyde Park, Panacea-Wakulla Airport, Arran,
Tully, Plum Orchard, Panacea, Shell Point, Port Leon, Medart, Wakulla
Beach, Buckhorn, Spring Creek and Liveoak Island.
LAT...LON 2988 8447 3023 8448 3017 8411 3000 8420
2999 8426 2985 8429
TIME...MOT...LOC 1330Z 204DEG 6KT 3003 8435
42-DVDLocal storm report, Jul 12, 9:52 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
952 AM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM MARINE TSTM WIND 3 ENE PANACEA-WAKULLA A 30.01N 84.34W
07/12/2021 M53 MPH GMZ730 FL MESONET
53 MPH GUST AT MESONET STATION XAPA
APALACHEE BAY - PANACEA CHANNEL.
0935 AM MARINE TSTM WIND 3 ENE PANACEA-WAKULLA A 30.01N 84.34W
07/12/2021 M44 MPH GMZ730 FL MESONET
44 MPH GUST AT MESONET STATION XAPA
APALACHEE BAY - PANACEA CHANNEL.
&&Special weather statement, Jul 12, 11:04 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1104 AM EDT Mon Jul 12 2021
FLZ019-121545-
Madison FL-
1104 AM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 1145
AM EDT...
At 1104 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Madison, moving northeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Madison, Greenville, Lovett, Moseley Hall, Hopewell, Cherry Lake,
Hamburg, Hanson and Pinetta.
LAT...LON 3031 8347 3030 8347 3030 8356 3042 8374
3043 8372 3045 8373 3055 8367 3055 8364
3058 8362 3058 8360 3064 8360 3064 8361
3065 8360 3064 8334 3063 8328 3062 8327
3060 8326
TIME...MOT...LOC 1504Z 213DEG 13KT 3045 8358
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:17 AM EDT | Special Marine Warning | TAE | 58 min | |
| Jul 12, 11:18 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 37 hr |
| Jul 12, 12:19 PM EDT | Special Weather Statement | TAE | Calhoun | 41 min |
| Jul 12, 1:45 PM EDT | Special Weather Statement | TAE | Holmes | 45 min |
| Jul 12, 2:34 PM EDT | Special Weather Statement | TAE | Madison | 41 min |
| Jul 12, 6:01 PM EDT | Special Weather Statement | TAE | Lafayette | 44 min |
| Jul 12, 7:56 PM EDT | Special Weather Statement | TAE | Jackson | 34 min |
| Jul 12, 11:34 AM EDT | Special Weather Statement | TAE | Lowndes | 41 min |
| Jul 12, 1:42 PM EDT | Special Weather Statement | TAE | Seminole | 48 min |
| Jul 12, 2:06 PM EDT | Special Weather Statement | TAE | Miller, Seminole | 39 min |
| Jul 12, 2:38 PM EDT | Special Weather Statement | TAE | Early, Miller | 52 min |
| Jul 12, 3:12 PM EDT | Special Weather Statement | TAE | Calhoun | 48 min |
| Jul 12, 3:16 PM EDT | Special Weather Statement | TAE | Clay | 44 min |
| Jul 12, 3:39 PM EDT | Special Weather Statement | TAE | Clay, Quitman | 66 min |
| Jul 12, 3:42 PM EDT | Special Weather Statement | TAE | Lowndes | 48 min |
| Jul 12, 4:11 PM EDT | Special Weather Statement | TAE | Lee, Worth | 49 min |
| Jul 12, 4:17 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 43 min |
| Jul 12, 4:23 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 37 min |
| Jul 12, 4:50 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lowndes, Tift | 40 min |
| Jul 12, 5:04 PM EDT | Special Weather Statement | TAE | Lee | 41 min |
| Jul 12, 5:10 PM EDT | Special Weather Statement | TAE | Berrien | 35 min |
| Jul 12, 5:23 PM EDT | Special Weather Statement | TAE | Berrien, Irwin, Tift | 52 min |
| Jul 12, 2:04 PM EDT | Special Weather Statement | TAE | Dale | 41 min |
| Jul 12, 2:26 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Houston | 38 min |
| Jul 12, 3:03 PM EDT | Special Weather Statement | TAE | Dale | 27 min |
| Jul 12, 3:13 PM EDT | Special Weather Statement | TAE | Houston | 47 min |
| Jul 12, 3:28 PM EDT | Special Weather Statement | TAE | Henry | 32 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.